Kentucky, 2012

Flash Flooding and Hail in Kentucky, April 3, 2012

April 3, 2012 · NWS LMK · 5 events in 2 counties and zones

Moderate instability, near record high temperatures and light atmospheric winds more typical of early summer developed over the Lake Cumberland Region during the afternoon of April 4th. Several strong storms developed over Southern Madison and Garrard Counties during the mid afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Moderate instability, near record high temperatures and light atmospheric winds more typical of early summer developed over the Lake Cumberland Region during the afternoon of April 4th. Several strong storms developed over Southern Madison and Garrard Counties during the mid afternoon hours. In addition to producing marginally severe hail, two storms became nearly stationary for a couple of hours, with frequent convective redevelopment on the upwind side of these storms. Three to as much as 5 inches of rain fell within a 2 hour period across southern Madison County and eastern Garrard county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 3, 2:29 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 3, 2:29 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT TUE APR 03 2012

.Short Term (Tonight through Wednesday Night)...
Issued at 320 PM EDT Apr 3 2012

Isolated thunderstorms have developed over southeastern CWA where
CAPE values around 2000-2500 J/KG developed south of a boundary
evident on visible satellite. Main threat with any afternoon
thunderstorms will be brief heavy rainfall, cloud to ground
lightning, and large hail. Best coverage of thunderstorm develop
will gradually transition from southeast CWA to western CWA through
the evening hours.

As we move into the late evening and overnight, coverage of showers
and thunderstorms will increase across the western and northern CWA.
This will be in response to two features. A shortwave currently near
the Ohio/Mississippi River valley confluence moving up the Ohio
Valley around the periphery of the ridge axis, and a frontal boundary
sinking south from central IL/IN. At this point, convection is
expected to fire along this boundary to the north and then move
south through the CWA overnight. Best timing at this point appears
to be 10 PM  - 2 AM in the southern Indiana counties, then moving
southward overnight. With the amount of instability these storms
will have to work with, large hail and damaging winds will be
possible. Storm prediction center does have a slight risk for the
entire CWA overnight. Have numerous thunderstorms mentioned in
forecast for the entire area overnight. Low temperatures are
expected to mild, in the low 60s.

Front will be slow to move south tomorrow, which will provide focus
for numerous showers and thunderstorms through much of the day.
Areas along and north of the Ohio River could see things dry out by
early to mid afternoon as the front sinks south. Highs tomorrow will
be held in check by ample cloud cover. The mercury is expected to
only reach into the 70-75 degree range. Some upper 60s are possible
in southern Indiana.

Wednesday night will feature continued scattered to numerous showers
and some thunderstorms along and south of a Louisville to Lexington
line as front will be just south of the area and upper low moves to
the middle Mississippi River Valley. Low will be cooler on the north
side of the boundary, in the upper 40s north to upper 50s south.

Overall rainfall totals should range from a half an inch to an inch
through Wednesday night. Localized areas could see over an inch if
repeated thunderstorms move over an area.

.Long Term (Thursday through Tuesday)...
Updated at 320 PM EDT Apr 3 2012

Pretty good model agreement at start of period with placement of
upper low somewhere along the western AR/MO border. By the end of
the day Thursday, this low should be in the Tennessee Valley and
continue to shift eastward through the night as a strong ridge
builds into the central U.S. The trend for a slower movement of this
system continues, so will bring rain chances for the day Thursday up
some. Not quite as concerned about storm chances as soundings do not
show much CAPE and we are not in a favored side of the system. For
now will trim down to slight chance storms and just over the south.

By Saturday, the ridge axis will be along the mid Mississippi River
Valley, with our area under northwesterly flow ahead of it. This
ridge will start to give way to another upper low moving in from
south central Canada on Sunday. Given the strength of the ridge and
somewhat limited moisture, continue to keep in low end chances for
showers and storms in association with another front moving through
Saturday night or Sunday.

The 00Z EC and the 12Z GFS both show the Canada low becoming more
dominate for bringing a cool down by mid next week.  Not convinced
just yet that we will get down to freezing. The Arctic Oscillation
7-day forecast has the sign going positive after the current
near-zero period, but a few of the ensemble members go very
negative, matching what the deterministic GFS is showing. Will have
to keep an eye on this, especially for agricultural interests.

&&

.Aviation (18Z TAF Issuance)...
Updated at 114 PM EDT Apr 3 2012

Warm front has lifted well northeast of LEX today and we will
continue to destabilize through the afternoon hours. Could see
isolated to scattered storms develop this afternoon, however
coverage is not expected to be widespread enough for any specific
mention in TAFs. Will amend if necessary. VFR conditions are
expected to prevail through the rest of this afternoon and a good
portion of this evening outside of any thunderstorm activity.

As we move into the evening and overnight hours, surface low
currently in west central Illinois will slide to eastern Ohio.
Numerous showers and storms will erupt along the trailing cold front
across central IL/IN/OH. Storms are then expected to slide southward
and could impact SDF/LEX around or shortly after midnight. BWG would
follow a few hours later. Visibilities/ceilings could drop to IFR or
worse in any thunderstorm overnight. By dawn tomorrow, MVFR ceilings
and continued showers and thunderstorms are expected to persist.
Surface winds should generally stay out of the southwest between 5
and 10 mph through the period. SDF/LEX can expect a wind shift to
the northwest late in the forecast period as the cold front passes
south.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......BJS
Long Term........RJS
Aviation.........BJS
Hazardous weather outlook, Apr 3, 2:47 PM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 PM EDT TUE APR 3 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-042000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
347 PM EDT TUE APR 3 2012 /247 PM CDT TUE APR 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON IN A MOIST
AND UNSTABLE AIRMASS. THE MAIN THREAT WITH THESE STORMS WILL BE
BRIEF HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND LARGE HAIL.

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT AROUND MIDNIGHT FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA.
HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREATS...WITH DAMAGING WINDS AND LARGE HAIL ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE WEDNESDAY
THROUGH THE FIRST HALF OF THURSDAY AS A FRONTAL BOUNDARY WILL
STALL OVER THE AREA. COVERAGE OF THUNDERSTORMS WILL DIMINISH
THROUGH THE DAY ON THURSDAY FROM NORTH TO SOUTH.

A FEW THUNDERSTORMS ARE POSSIBLE AS A MOSTLY DRY COLD FRONT MOVES
THROUGH EITHER SATURDAY NIGHT OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR STRONG WINDS THIS
AFTERNOON AND TONIGHT.

BJS/RJS

In the hours before

Special weather statement, Apr 3, 2:07 PM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM EDT TUE APR 3 2012

KYZ066-031930-
CASEY-
307 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...AND NICKEL SIZE
HAIL NEAR LABASCUS...IN CASEY COUNTY...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF LIBERTY...AND MOVING NORTHEAST
AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...40 MPH WIND GUSTS...AND NICKEL
SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CANTOWN...
  GILPIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3733 8488 3722 8481 3718 8495 3726 8503
TIME...MOT...LOC 1906Z 231DEG 6KT 3725 8493

JSD
Special weather statement, Apr 3, 2:12 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT TUE APR 3 2012

KYZ066-067-031945-
CASEY-LINCOLN-
312 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS WILL SLOWLY MOVE SOUTHEAST ACROSS
SOUTHERN LINCOLN COUNTY...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF LIBERTY...AND MOVING EAST
AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  DUNCAN AND WALLTOWN...
  KINGS MOUNTAIN...
  HIGHLAND...
  WAYNESBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3734 8449 3733 8452 3735 8456 3728 8466
      3727 8468 3735 8487 3747 8481 3741 8447
TIME...MOT...LOC 1912Z 289DEG 13KT 3738 8475

JSD
Special weather statement, Apr 3, 2:43 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT TUE APR 3 2012

KYZ066-067-032015-
CASEY-LINCOLN-
343 PM EDT TUE APR 3 2012

...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND 40 MPH WINDS WILL
MOVE ACROSS EASTERN CASEY AND SOUTHERN LINCOLN COUNTIES...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF MOUNT
SALEM. THESE STORMS WERE MOVING VERY SLOWLY TO THE EAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THIS STORM WILL ALSO IMPACT...
  MOUNT SALEM...
  NEW SALEM AND MOUNT OLIVE...
  DUNCAN AND WALLTOWN...
  WAYNESBURG AND KINGS MOUNTAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3734 8457 3724 8471 3729 8493 3751 8488
      3744 8453
TIME...MOT...LOC 1941Z 275DEG 15KT 3735 8484

JSD
Special weather statement, Apr 3, 3:49 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 PM EDT TUE APR 3 2012

KYZ066-032115-
CASEY-
449 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS LOCATED NEAR LABASCUS IN SOUTHERN CASEY
COUNTY...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF LIBERTY...AND MOVING EAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ARGYLE AND MINTONVILLE...
  WARE AND BETHELRIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3714 8497 3728 8498 3730 8471 3724 8471
      3716 8482 3713 8488
TIME...MOT...LOC 2049Z 272DEG 18KT 3721 8487

JSD
Special weather statement, Apr 3, 4:32 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM EDT TUE APR 3 2012

KYZ066-032145-
CASEY-
532 PM EDT TUE APR 3 2012

...STRONG SLOW MOVING THUNDERSTORM WITH TORRENTIAL RAIN...PENNY SIZE
HAIL...AND 40 MPH WINDS IN SOUTHEASTERN CASEY JUST SOUTHEAST OF
LABASCUS...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LIBERTY...AND MOVING
SOUTHEAST AT ONLY 10 MPH.

TORRENTIAL RAIN WITH RAINFALL RATES OF AROUND TWO INCHES PER HOUR
REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...PENNY SIZE HAIL...
AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  MINTONVILLE AND WARE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3719 8496 3730 8484 3723 8473 3716 8482
      3712 8489 3712 8490
TIME...MOT...LOC 2132Z 316DEG 10KT 3719 8485

JSD
Special weather statement, Apr 3, 4:43 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT TUE APR 3 2012

KYZ057-032215-
MADISON-
543 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF RICHMOND...AND MOVING EAST AT 5
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RICHMOND...
  ARLINGTON...
  TERRILL...
  KINGSTON...
  BOBTOWN AND SPEEDWELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3781 8414 3757 8417 3754 8427 3758 8436
      3766 8442 3776 8444
TIME...MOT...LOC 2142Z 265DEG 6KT 3766 8431

JSD

The radar

The Louisville radar (KLVX), 128 km away, was scanning. The volume nearest the first event began at 21:57 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 heavy rain, 1 thunderstorm wind, 1 hail. Local standard time, as filed.

Heavy Rain, Casey

When
April 3, 4:57 PM EST
Where
Casey County, 2.31 mi WSW of Argyle
Reported by
Trained Spotter
Coordinates
37.210, -84.860

A spotter reported that around 3 inches of rain fell in about 2 hours.

Thunderstorm Wind, Madison

When
April 3, 5:19 PM EST
Where
Madison County, 2.14 mi SE of Ruthton
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.710, -84.400

Local emergency management reported a tree down across Curtis Pike.

Hail, Madison

When
April 3, 5:40 PM EST
Where
Madison County, 1.78 mi WSW of Union City
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.790, -84.230

Flash Flood, Madison

When
April 3, 5:45 PM EST
Where
Madison County, 1.57 mi SSE of Peytontown to 1.48 mi NW of Whites
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.649, -84.319

The local emergency manager reported that the intersection of Caleast and Menelaus roads was briefly closed due to flash flooding.

Flash Flood, Madison

When
April 3, 6:05 PM EST
Where
Madison County, 1.29 mi WNW of Reeds Crossing to 1.48 mi WNW of Reeds Crossing
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.740, -84.240

Local emergency management reported that State Highway 52 three miles east of Richmond, just to the north of Lake Reba, had water over the roadway.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2012Every state in 2012This day in weather historyWarnings in Kentucky, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364125, 364126, 364124, 364122, 364123.